Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Detroit, MI

July 23, 20114 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 23, 2011, 5:38 PM EDT for 4 counties in Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2011, 5:38 PM EDT (21:38 UTC)
Expired
Jul 23, 2011, 6:43 PM EDT
In force
65 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 77 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS53 KDTX 232138
SVRDTX
MIC091-115-161-163-232300-
/O.NEW.KDTX.SV.W.0093.110723T2138Z-110723T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
538 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
  NORTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 700 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLINTON...OR 6 MILES SOUTHEAST OF MANCHESTER...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACON AROUND 545 PM EDT.
  SALINE AROUND 600 PM EDT.
  CONE AROUND 605 PM EDT.
  MILAN AROUND 610 PM EDT.
  AZALIA AROUND 615 PM EDT.
  OAKVILLE AND WHITTAKER AROUND 625 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             TRENTON...            TECUMSEH...
  SALINE...             MONROE...             MILAN...
  MAYBEE...             MANCHESTER...         GROSSE ILE...
  FLAT ROCK...          DUNDEE...             CLINTON...
  CARLETON...           BRITTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4201 8404 4220 8405 4219 8315 4216 8313
      4192 8326 4192 8330 4193 8331 4188 8333
      4186 8336
TIME...MOT...LOC 2138Z 273DEG 19KT 4210 8393
WIND...HAIL 60MPH 1.00IN

$$

SC
4 follow-up statements
180 
WWUS53 KDTX 232153
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
553 PM EDT SAT JUL 23 2011

MIC091-115-161-163-232300-
/O.CON.KDTX.SV.W.0093.000000T0000Z-110723T2300Z/
LENAWEE MI-WASHTENAW MI-MONROE MI-WAYNE MI-
553 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WAYNE...NORTHERN MONROE...SOUTHEASTERN WASHTENAW AND NORTHEASTERN
LENAWEE COUNTIES UNTIL 700 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
NORTH OF BRITTON...OR 7 MILES NORTHEAST OF TECUMSEH...MOVING EAST AT
20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONE AROUND 600 PM EDT.
  MILAN AROUND 605 PM EDT.
  AZALIA AROUND 610 PM EDT.
  DUNDEE AROUND 615 PM EDT.
  OAKVILLE AROUND 620 PM EDT.
  MAYBEE AND IDA AROUND 630 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  WILLIS...             TRENTON...            TECUMSEH...
  SALINE...             MONROE...             MILAN...
  MAYBEE...             IDA...                GROSSE ILE...
  FLAT ROCK...          DUNDEE...             CLINTON...
  CARLETON...           BRITTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4201 8404 4209 8404 4219 8387 4219 8315
      4216 8313 4192 8326 4192 8330 4193 8331
      4188 8333 4186 8336
TIME...MOT...LOC 2153Z 289DEG 19KT 4205 8380
WIND...HAIL 60MPH 1.00IN

$$

SC
292 
WWUS53 KDTX 232202
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
602 PM EDT SAT JUL 23 2011

MIC161-232212-
/O.CAN.KDTX.SV.W.0093.000000T0000Z-110723T2300Z/
WASHTENAW MI-
602 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHTENAW COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4201 8404 4207 8404 4208 8353 4213 8315
      4192 8326 4192 8330 4193 8331 4188 8333
      4186 8336
TIME...MOT...LOC 2202Z 289DEG 19KT 4203 8374

$$

MIC091-115-163-232300-
/O.CON.KDTX.SV.W.0093.000000T0000Z-110723T2300Z/
LENAWEE MI-MONROE MI-WAYNE MI-
602 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
WAYNE...NORTHERN MONROE AND NORTHEASTERN LENAWEE COUNTIES UNTIL 700
PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MILAN...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  AZALIA AND DUNDEE AROUND 615 PM EDT.
  OAKVILLE AROUND 620 PM EDT.
  IDA AROUND 630 PM EDT.
  MAYBEE AND SCOFIELD AROUND 635 PM EDT.
  MONROE AND BOLLES HARBOR AROUND 655 PM EDT.
  STONY POINT AND NEWPORT AROUND 700 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  TECUMSEH...           MONROE...             MAYBEE...
  IDA...                GROSSE ILE...         FLAT ROCK...
  DUNDEE...             CLINTON...            CARLETON...
  BRITTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4201 8404 4207 8404 4208 8353 4213 8315
      4192 8326 4192 8330 4193 8331 4188 8333
      4186 8336
TIME...MOT...LOC 2202Z 289DEG 19KT 4203 8374
WIND...HAIL 60MPH 1.00IN

$$

SC
611 
WWUS53 KDTX 232213
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT SAT JUL 23 2011

MIC091-163-232223-
/O.CAN.KDTX.SV.W.0093.000000T0000Z-110723T2300Z/
LENAWEE MI-WAYNE MI-
613 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN LENAWEE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4195 8377 4208 8377 4209 8329 4204 8320
      4199 8322 4196 8325 4193 8326 4192 8330
      4193 8331 4188 8333 4186 8336
TIME...MOT...LOC 2213Z 289DEG 19KT 4201 8367

$$

MIC115-232300-
/O.CON.KDTX.SV.W.0093.000000T0000Z-110723T2300Z/
MONROE MI-
613 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONROE COUNTY UNTIL 700 PM EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DUNDEE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IDA AROUND 630 PM EDT.
  MAYBEE AND SCOFIELD AROUND 635 PM EDT.
  MONROE AROUND 655 PM EDT.
  STONY POINT AND BOLLES HARBOR AROUND 700 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MONROE...             MAYBEE...             IDA...
  DUNDEE...             CARLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4195 8377 4208 8377 4209 8329 4204 8320
      4199 8322 4196 8325 4193 8326 4192 8330
      4193 8331 4188 8333 4186 8336
TIME...MOT...LOC 2213Z 289DEG 19KT 4201 8367
WIND...HAIL 60MPH 1.00IN

$$

SC
508 
WWUS53 KDTX 232243
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 PM EDT SAT JUL 23 2011

MIC115-232253-
/O.CAN.KDTX.SV.W.0093.000000T0000Z-110723T2300Z/
MONROE MI-
643 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4195 8377 4208 8377 4209 8329 4204 8320
      4199 8322 4196 8325 4193 8326 4192 8330
      4193 8331 4188 8333 4186 8336
TIME...MOT...LOC 2243Z 302DEG 21KT 4188 8338

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:53 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 23, 3:53 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SAT JUL 23 2011

.SHORT TERM...TONIGHT

MID/UPPER LEVEL CLOUD DEBRIS FROM EARLY MORNING MCS(S) OVER AND WEST
OF THE AREA HAS LED TO RELATIVELY STABLE CONDITIONS OVER MUCH OF THE
CWA...SO LATE AFTERNOON/EVENING CONVECTION SHOULD REMAIN LIMITED IN
SCOPE OVER MUCH OF THE AREA...ESPECIALLY GIVEN LACK OF ANY NOTABLE
LOW LEVEL CONVERGENCE. WILL LOWER THE CHANCE OF SHOWERS/STORMS TO 30
PERCENT FOR MUCH OF THE AREA.

WILL MAINTAIN 50% POPS FOR THE SAGINAW VALLEY AS ACTIVITY OVER
NORTHERN LOWER MICHIGAN...WHICH REMAINED NORTH OF MUCH OF CLOUD
COVER TODAY...SHOULD CONTINUE TO DEVELOP AND SHIFT GRADUALLY INTO
THE REGION. WILL ALSO MAINTAIN 50% POPS OVER THE FAR SOUTHERN CWA
WHERE SUNSHINE HAS BEEN MORE PREVALENT SINCE MIDDAY AND SOME LOW
LEVEL DESTABILIZATION HAS ENSUED. CUMULUS FIELD IS BEGINNING TO
EXPAND ATTM SOUTH OF I 94...SO EXPECT AT LEAST SCATTERED ACTIVITY TO
DEVELOP OVER THE NEXT FEW HOURS AND PERSIST INTO THE EVENING.

THERE WILL BE A LINGERING CHANCE OF THUNDERSTORMS OVERNIGHT...BUT
COVERAGE WILL BE MINIMAL. WILL LIMIT POPS TO 30% OR LESS AND CONFINE
TO AREAS GENERALLY SOUTH AND WEST OF THE THUMB AND SAGINAW VALLEY.
DO NOT PLAN ON ANY MAJOR CHANGES TO THE OVERNIGHT LOW TEMPERATURES
WITH JUST A SLIGHT ADJUSTMENT A DEGREE OR SO LOWER.

&&

.LONG TERM...SUNDAY THROUGH NEXT SATURDAY

MODELS REMAIN IN GOOD AGREEMENT WITH AN UPPER WAVE MOVING ACROSS
ONTARIO SUNDAY AND SUNDAY NIGHT...WITH AN ASSOCIATED AREA OF SURFACE
LOW PRESSURE TRACKING ACROSS LOWER MICHIGAN. THIS WILL AGAIN PROVIDE
A CHANCE FOR SHOWERS AND THUNDERSTORMS...AND KEEP WARM AND HUMID
CONDITIONS OVER THE AREA AS SOUTHWEST FLOW INCREASES AHEAD OF THE
SYSTEM. FORECAST HIGHS AROUND 90 WITH DEWPOINTS AGAIN IN THE 70S
WILL CREATE HEAT INDICES IN THE LOW TO MID 90S. THESE TEMPS COULD
NEED LAST MINUTE ADJUSTING HOWEVER DEPENDING ON UPSTREAM/OVERHEAD
CONVECTIVE DEVELOPMENT TONIGHT AND EARLY TOMORROW. THUNDERSTORM
TIMING AND SEVERITY IS STILL UNCERTAIN...BUT FORECAST SET-UP DOES
FAVOR HIGH CHANCE POPS ACROSS THE AREA FOR TOMORROW/TOMORROW EVENING
AS THERE ARE A FEW SOURCES OF LIFT AVAILABLE TO WORK WITH A VERY
MOIST AND UNSTABLE ATMOSPHERE. NAM/GFS FIRST BOTH TRACK A
CONVECTIVELY INDUCED UPPER WAVE ACROSS LOWER MICHIGAN TOMORROW
AFTERNOON. THIS SCENARIO IS NOT OUT OF THE QUESTION AS MODELS
ORIGINATE THIS FEATURE OVER SOUTHERN MINNESOTA TONIGHT...WHERE WE
COULD SEE CONVECTION FLARE LATE. BEST SYNOPTIC LIFT THEN LOOKS TO
OCCUR DURING THE VERY LATE PART OF THE AFTERNOON AND THROUGH THE
EVENING...AHEAD OF THE SURFACE COLD FRONT. WHAT MAY BE
PROBLEMATIC...AND WHAT LIMITS POPS TO ONLY HIGH CHANCE RIGHT
NOW...FOR THUNDERSTORM DEVELOPMENT IS THE LAYER OF WARM AIR MODELS
KEEP IN PLACE AT THE MID LEVELS. NOT SURE THIS LAYER WILL SHALLOW
ENOUGH FOR LIFT ALONG THE FRONT/POSSIBLE MCV TO BE ABLE TO PUNCH
THROUGH. LOW-LEVEL LAPSE RATES SHOULD BE QUITE STEEP BY AFTERNOON IF
WE DO ACHIEVE FORECAST HIGH TEMPS...PROVIDING AN EXTRA BOOST OF
ASCENT DOWN BELOW THE MORE STABLE LAYER FOR EITHER THE FRONT OR AN
MCV TO WORK WITH. GFS ALLOWS ML CAPE VALUES TO BUILD TO BETWEEN 2000
AND 3000 J/KG OVER MOST OF THE AREA (ACHIEVED IF WE DO MIX OUT THE
WARM LAYER)...SO THERE REMAINS SOME CONCERN FOR SEVERE WEATHER.
UPDRAFTS COULD BECOME STRONG...BUT WEAK SHEAR (STRONGER LOW/MID
LEVEL WIND FIELD REMAINS TO OUR NORTH) WOULD LIMIT STORM
ORGANIZATION AND BE MORE FAVORABLE FOR PULSE STORMS. BIGGEST CONCERN
FOR ANY STORMS THAT DO DEVELOP WILL BE TORRENTIAL RAINFALL WITH PW
VALUES EXCEEDING 2 INCHES AND STORM MOTION AT AROUND 10-15 MPH SOUTH
CWA AND ONLY AT 20 MPH NORTH CWA.

SURFACE HIGH PRESSURE WILL BUILD OVER THE AREA ON MONDAY AND HOLD
INTO TUESDAY...AS PERIPHERY OF UPPER RIDGE AND TRACK OF WEAK UPPER
WAVES REMAINS OVER CANADA. COOLER TEMPERATURES AND LOWER HUMIDITY
SHOULD FOLLOW THE FRONT...WITH MOST AREAS ONLY SEEING HIGHS IN THE
MID 80S MONDAY/TUESDAY.

SHIFT TO MORE ZONAL FLOW WEDNESDAY THROUGH SATURDAY COULD YIELD A
RETURN TO A MORE STORMY PATTERN AS UPPER WAVES PASSING OVERHEAD AND
TO OUR NORTH COULD BRING ROUNDS OF SHOWERS/TSTORMS. BEST POTENTIAL
FOR THIS TO OCCUR IS NORTH OF I-69 WEDNESDAY NIGHT AND THURSDAY AS
LOW PRESSURE TRACKS ACROSS ONTARIO AND A COLD FRONT SAGS DOWN INTO
MICHIGAN. RUNS OF THE GFS AND EURO HAVE OCCASIONALLY BROUGHT THIS
FRONT AS FAR SOUTH AS SOUTHERN MICHIGAN...BEFORE DROPPING IT
THROUGH ALL OF MICHIGAN ON FRIDAY/FRIDAY NIGHT. OTHER RUNS HAVE
KEPT THE FRONT NORTH OF US UNTIL FRIDAY/FRIDAY NIGHT. HEAT AND
HUMIDITY ALSO LOOK TO RAMP BACK UP DURING THE MIDDLE TO END OF THE
WEAK...WITH HEAT INDICES NOW FORECAST TO CLIMB BACK INTO THE MID
TO EVEN UPPER 90S.

&&

.MARINE...

EAST TO NORTHEAST FLOW IN BEHIND WEAK BACKDOOR FRONT WILL BRING AN
INCREASE IN WAVE ACTION LATE TONIGHT INTO SUNDAY...APPROACHING SMALL
CRAFT ADVISORY CRITERION NEAR THE TIP OF THE THUMB. WILL FORGO ANY
HEADLINES ATTM AS CONDITIONS WILL BE MARGINAL AND RATHER SHORT-LIVED
FROM THE PREDAWN HOURS TO MIDDAY SUNDAY. A STRONGER COLD FRONT WILL
THEN BRING AN INCREASED NORTHWEST FLOW LATE IN THE WEEKEND AND BRING
THE CONDITIONS THAT WILL APPROACH SMALL CRAFT CRITERIA ONCE AGAIN.
WITH THESE FRONT(S)...THERE WILL BE A CHANCE OF THUNDERSTORMS INTO
SUNDAY NIGHT. WEATHER WILL THEN TRANSITION TO A RELATIVELY TRANQUIL
PERIOD BEFORE THE NEXT CHANCE FOR THUNDERSTORMS ON THURSDAY THROUGH
FRIDAY.

&&

.AVIATION...ISSUED 103 PM EDT SAT JUL 23 2011

//DISCUSSION...

COVERAGE OF CONVECTION SHOULD BE RATHER LIMITED THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY FROM PTK NORTH THROUGH FNT/MBS WHERE
DEBRIS FROM EARLY MORNING MCS HAS LIMITED DAYTIME HEATING AND THUS
INSTABILITY. EVEN FURTHER SOUTH AT DTW/DET...WHERE INSTABILITY HAS
HAD A CHANCE TO RECOVER...LOW LEVEL CONVERGENCE WILL BE LIMITED AS
BETTER FORCING REMAINS WELL OFF TO THE SOUTHWEST OF THE REGION. WILL
MAINTAIN A SEVERAL HOUR TEMPO GROUP FROM PTK SOUTH TO ACCOUNT FOR
THE POSSIBILITY OF SCATTERED ACTIVITY DURING PEAK HEATING LATE TODAY.
A WEAK BACKDOOR FRONT WILL THEN BRING LIGHT NORTHEAST WINDS WHICH
WILL BECOME ESSENTIALLY CALM TONIGHT. EXPECT AREAS OF FOG AS LOW
LEVEL MOISTURE WILL REMAIN RATHER ABUNDANT...SO WILL INCLUDE 3-4SM
BR LATE TONIGHT. THE NEXT CHANCE FOR SHOWERS/THUNDERSTORMS COMES ON
SUNDAY AS WEAK SHORTWAVE IMPULSE PROGRESSES INTO THE AREA.

FOR DTW...OTHER THAN AN ISOLATED THUNDERSTORM OR TWO LATE THIS
AFTERNOON INTO EARLY EVENING...CIGS WILL REMAIN ABOVE 5000 FEET.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON.

* MEDIUM CONFIDENCE OF THUNDERSTORM DEVELOPMENT AGAIN ON SUNDAY WITH
CEILINGS AT OR BELOW 5000 FEET. HOWEVER...CONFIDENCE IS LOW ON THE
TIMING OF THIS ACTIVITY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....HLO
MARINE.......DG
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 23, 4:02 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
402 PM EDT SAT JUL 23 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-242015-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
402 PM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THROUGH
TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN
ISOLATED SEVERE STORM IS STILL POSSIBLE. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND TORRENTIAL DOWNPOURS.
STORM MOTION WILL BE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND SUNDAY NIGHT AS
MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS WILL
BE SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL CONTINUE TO
BE EXTREMELY HEAVY RAINFALL.

THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT NORTH OF I-69...AND ACROSS ALL OF SOUTHEAST MICHIGAN ON
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-242015-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
402 PM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER AN ISOLATED
SEVERE STORM IS STILL POSSIBLE. THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND TORRENTIAL DOWNPOURS.
STORM MOTION WILL BE EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND SUNDAY NIGHT AS
MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS WILL
BE SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL CONTINUE TO
BE EXTREMELY HEAVY RAINFALL.

THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT OVER LAKE HURON...AND ACROSS ALL OF THE CENTRAL GREAT LAKES FRIDAY
AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON THROUGH TONIGHT.

HLO/PK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 23, 5:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
516 PM EDT SAT JUL 23 2011

MIZ075-076-232215-
WASHTENAW-WAYNE-
516 PM EDT SAT JUL 23 2011

...SPECIAL WEATHER STATEMENT...

AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CHELSEA...MOVING EAST AT 35
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CHELSEA BY 530 PM EDT...
  DEXTER BY 545 PM EDT...
  ANN ARBOR AND SALINE BY 555 PM EDT...
  YPSILANTI AND DIXBORO BY 605 PM EDT...
  WILLIS BY 610 PM EDT...
  BELLEVILLE AND CANTON BY 615 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SC

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:49 PM EDTSpecial Marine WarningDTX71 min
Jul 23, 6:09 PM EDTSpecial Marine WarningDTX68 min
Jul 23, 7:16 PM EDTSpecial Marine WarningDTX38 min
Jul 23, 7:48 PM EDTSpecial Marine WarningDTX42 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.